MAUDE Adverse Event Report: BALT USA BARRICADE COIL SYSTEM

BALT USA BARRICADE COIL SYSTEM
Model Number 900100
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number:(b)(4).An evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history record for the reported lot was performed.Customer feedback has been noted for lot 011419c; however, there is no in-process or lot-specific issue that could account for the observation.This lot will remain subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the physician while treating a ruptured left anterior choroidal artery aneurysm, got access using 7fr long sheath and fargomax 105.Accessed the aneurysm with vasco 10 microcatheter and traxcess wire.Used eclipse 2l ballon as backup since the aneurysm is ruptured one.After accessing the aneurysm started deploying coils.Used 6 barricade coils of different sizes.After that took dsa and found that there is some more space to be filled for getting a complete occlusion of the aneurysm.So, the physician decided to use barricade helical finish 4 x 10 as the last coil.Without any issues the coil passed through the catheter into the aneurysm.After couple of loops (almost half of the length of the coil) while trying to push the coil, the physician noticed that the coil pusher wire is freely moving, but there is no movement to the coil.Physician slowly tried to pull back the pusher wire at that time too the wire is coming back freely with no interaction with the coil and confirmed that the coil got premature detachment within the micro catheter itself.After that physician slowly pulled back the micro.While doing that the entire coil mass was also moving and as few of the loops of the last coil got entangled with the earlier coils.Finally with great difficulty took out the micro, leaving the coil hanging in the parent vessel.Physician decided not to snare the hanging coil as it may pull back the whole coil mass and can occlude the parent artery completely.Patient was not extubated.But done imaging and found that there are minute infarcts.".

Brand Name
BARRICADE COIL SYSTEM
Common Device Name
BARRICADE
Manufacturer (Section D)
BALT USA
29 parker
MDR Report Key12128560
Report Number3014162263-2021-00025
Device Sequence Number11956308
Product Code HCG
UDI-Device Identifier00818053020995
UDI-Public00818053020995
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2023
Device Model Number900100
Device Catalogue Number900100
Device Lot Number011419C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;